MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT AIRSEAL 12/120MM LPI PORT; INSUFFLATOR, LAPAROSCOPIC

CONSOLIDATED MEDICAL EQUIPMENT AIRSEAL 12/120MM LPI PORT; INSUFFLATOR, LAPAROSCOPIC
Model Number IAS12-120LPI
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Manufacturer narrative: the reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created by the finding of maude report number (b)(4) on 3feb21.A medwatch, (b)(4) , was also received from the fda after requesting additional info on the maude record findings.The current complaint database has been researched for this event and there were no findings.The report was found to be written against the ias12-120lpi, airseal 12/120mm lpi port.The date of the procedure was (b)(6) 2020.Report states "at the end of the procedure, doctor was removing the airseal trocar from the abdomen.A small part of the tip broke off.Doctor retrieved the part that broke off and removed the trocar." the report gives further details on the diagnosis of the patient, pre-op diagnosis: grade 2 endometrial cancer, multiple prior abdominal surgeries.Post op diagnosis: grade 2 endometrial cancer, multiple prior abdominal surgeries.At the time of use the patient was undergoing a robotic assisted total laparoscopic hysterectomy, bilateral salpingo-oophorectomy, sentinel node mapping and excision, lysis of adhesions x 30 minutes procedure.When it was noted that the suprapubic 12 mm airseal port was damaged with a small jagged edge at the intraperitoneal tip of the trocar.This had not been in contact with the intraperitoneal contents during the surgery.The abdomen was re-insufflated, and the colon and loops of terminal ileum in the pelvis were examined and no injuries were appreciated.The remaining ports were removed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one ias12-120lpi opened in original packaging.Lot number was verified - 202008274.Performed a visual inspection on device, the obturator was removed from device.The distal end of the outer cannula was damaged, a piece of the material was cracked and the material was sticking out of the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised that failure to properly follow the instructions for use can lead to serious surgical consequences.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key11337110
Report Number3007305485-2021-00065
Device Sequence Number17268819
Product Code HIF
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)230827(10)202008274
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberIAS12-120LPI
Device Catalogue NumberIAS12-120LPI
Device Lot Number202008274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight53